Acute respiratory failure after pleurodesis with doxycycline

11Citations
Citations of this article
7Readers
Mendeley users who have this article in their library.

Abstract

Bedside pleurodesis through a tube thoracostomy has been shown to be effective treatment of malignant pleural effusion and pneumothorax with persistent air leak. A variety of agents can be used, and each has been shown to produce rare but potentially serious complications. We report a case of sudden, severe respiratory failure in a 42-year-old man after pleurodesis with 300 mg of doxycycline. His response was consistent with an anaphylactic reaction. After intubation, mechanical ventilation and nebulizer treatments, he rapidly recovered to baseline. On the basis of this report and a review of the literature, we believe that doxycycline may not be an innocuous agent for bedside pleurodesis and that such procedures warrant a monitored setting. © 2002 by The Society of Thoracic Surgeons.

Cite

CITATION STYLE

APA

DiBardino, D. J., Vanatta, J. M., Fagan, S. P., & Awad, S. S. (2002). Acute respiratory failure after pleurodesis with doxycycline. Annals of Thoracic Surgery, 74(1), 257–258. https://doi.org/10.1016/S0003-4975(01)03518-4

Register to see more suggestions

Mendeley helps you to discover research relevant for your work.

Already have an account?

Save time finding and organizing research with Mendeley

Sign up for free